Thunderstorm Wind, Delaware
- When
- March 10, 11:14 PM EST
- Where
- Delaware County, 1.48 mi NNE of Muncie
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 40.200, -85.390
Automated equipment recorded a wind gust of 55 knots.
Winds briefly reached severe limits during the late evening hours of the 10th in/near Muncie, IN.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
Winds briefly reached severe limits during the late evening hours of the 10th in/near Muncie, IN.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Mar 10, 11:12 PM EST, 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1212 AM EDT WED MAR 11 2009 .AVIATION...DISCUSSION FOR 11/06Z TAFS. AREA OF SHRA WILL MOVE ACROSS IND AND BMG EARLY BUT VSBYS LOOK TO REMAIN VFR IN THE SHRA. THESE WILL END WITHIN THE FIRST COUPLE OF HOURS OF THE TAF. MEANWHILE...AREA OF MVFR CIGS WAS ACROSS MUCH OF IL AND WILL SPREAD EAST ACROSS THE TAF SITES FOR THE REMAINDER OF THE NIGHT. THERE WILL BE SOME BREAKS IN THE MVFR CLOUD LAYER AND SITES MAY GO VFR FOR BRIEF PERIODS. WILL KEEP THINGS SIMPLE THOUGH AND JUST MENTION MVFR. LOWER LEVEL MOISTURE WILL BE SCOURED OUT BY HIGH PRESSURE MOVING INTO THE AREA AFT 12Z. THIS SHOULD BRING VFR CONDS TO ALL SITES BY 14Z. VFR EXPECTED FOR THE REMAINDER OF THE PD WITH HIGH PRESSURE IN CONTROL. GUSTY WINDS AROUND 30KT WILL CONTINUE THROUGH THE FIRST FEW HOURS OF THE TAF THEN DIMINISH. && .PREV DISCUSSION... /ISSUED 307 PM EDT TUE MAR 10 2009/ DISCUSSION...FORECAST FOCUS WILL BE ON THUNDERSTORMS TONIGHT. TONIGHT...WARM MOIST AIR AHEAD OF A COLD FRONT THAT WAS OVER NW MISSOURI AT 19Z WILL SET THE STAGE FOR THUNDERSTORM DEVELOPMENT THIS EVENING. SOME AREAS OF SUN WERE PEEKING THROUGH THE CLOUD COVER ALLOWING TEMPS TO RISE INTO THE LOW 70S THROUGH MOST OF THE CWA. INDIANAPOLIS HAS TIED THE MAX TEMP RECORD OF 72 SET IN 1925. THERE IS STILL SOME CHANCE FOR SEVERE THIS EVENING SO WILL CONTINUE TO MONITOR CONVECTIVE POTENTIAL. MODELS HAVE BEEN PRETTY CONSISTENT WITH FROPA FROM 03Z-05Z AND WILL BRING SIGNIFICANTLY COLDER AIR IN TONIGHT AND TOMORROW. WIND WILL PICK UP AHEAD OF THE FRONT AND WIND GUSTS AROUND 40 MPH ARE POSSIBLE FOR A FEW HOURS AFTER THE FRONT PASSES. WEDNESDAY...COLD AIR IN THE WAKE OF THE FRONT WILL ONLY ALLOW TEMPS TO RISE INTO THE UPPER 30S AND LOWER 40S. CLOUDS WILL CLEAR OUT AND A SUNNY AND COLD DAY CAN BE EXPECTED. WEDNESDAY NIGHT WILL BRING THE COLDEST AIR SOUTH INTO CENTRAL INDIANA. AREAS FROM LAF-OKK-MIE WILL SEE TEENS FOR LOWS BUT A NORTH WIND AROUND 10-15 MPH WILL PREVENT TEMPS FROM DROPPING MUCH LOWER. THURSDAY THROUGH SATURDAY...HIGH PRESSURE WILL DRIFT EAST AND TEMPERATURES WILL BEGIN TO REBOUND FROM THE 40S ON THURSDAY TO THE 50S BY SATURDAY. SATURDAY NIGHT THROUGH TUESDAY...AN H5 LOW WILL MOVE FROM THE SOCAL COAST TO THE PLAINS AS IT WEAKENS. WARM MOIST FLOW AHEAD OF THE SYSTEM WILL BRING A CHANCE OF RAIN TO CENTRAL AND SOUTHERN INDIANA LATE IN THIS WEEK. A SECOND H5 TROF APPOROACHES FROM THE PAC NW AND WILL FOLLOW THE AFOREMENTIONED WAVE BRINGING ANOTHER ROUND OF PRECIP TO THE EARLY PART OF NEXT WEEK. TEMPERATURES WILL BE MILD IN THE MID AND UPPER 50S. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...JOHNSON PUBLIC...SALLY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 407 AM EDT TUE MAR 10 2009 INZ030-031-036>042-044>049-052>057-061>065-068>072-110815- CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE- RANDOLPH-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN- MORGAN-JOHNSON-SHELBY-RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 407 AM EDT TUE MAR 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS CENTRAL INDIANA TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS MORNING AND AGAIN THIS AFTERNOON AND EVENING. SOME STORMS COULD BE SEVERE THIS AFTERNOON AND EVENING. THE MAIN THREATS INCLUDE DAMAGING STRAIGHT LINE WINDS...LARGE HAIL AND LIGHTNING. AN ISOLATED TORNADO CANNOT BE RULED OUT. FURTHERMORE...WINDS ARE EXPECTED TO GUST TO 35 MPH THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-028-029-035-043-051-060-067-110815- CARROLL-WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-VIGO-SULLIVAN-KNOX- 407 AM EDT TUE MAR 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS CENTRAL INDIANA TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS MORNING AND AGAIN THIS AFTERNOON AND EVENING. SOME STORMS COULD BE SEVERE THIS AFTERNOON AND EVENING. THE MAIN THREATS INCLUDE DAMAGING STRAIGHT LINE WINDS...LARGE HAIL AND LIGHTNING. AN ISOLATED TORNADO CANNOT BE RULED OUT. FURTHERMORE...WINDS ARE EXPECTED TO GUST TO 35 MPH THIS AFTERNOON AND TONIGHT. FLOODING WILL CONTINUE ALONG PORTIONS OF THE TIPPECANOE AND WABASH RIVERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. FLOODING WILL CONTINUE ALONG THE WABASH AND TIPPECANOE RIVERS. HEAVY RAINFALL TONIGHT THROUGH TUESDAY NIGHT COULD MAKE THIS FLOODING WORSE...ESPECIALLY IF THE AXIS OF HEAVY RAINFALL SETS UP ALONG THE TIPPECANOE BASIN. SEE THE LATEST HYDROLOGIC STATEMENT FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) PUMA
The Indianapolis radar (KIND), 94 km away, was scanning. The volume nearest the first event began at 04:16 UTC.
2 thunderstorm wind. Local standard time, as filed.
Automated equipment recorded a wind gust of 55 knots.
Automated equipment owned by Delaware County EMS Station number 3 recorded a wind gust of 68 MPH.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2009Every state in 2009This day in weather historyWarnings in Indiana, March 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 157310, 157311.